Alert archive / California / Winter Storm Warnings in 2008

Winter Storm Warning 7, NWS Reno, NV

October 3, 2008Mono County, California

NWS Reno, NV issued this winter storm warning at Oct 3, 2008, 11:25 AM PDT for Mono County, California. It took effect at Oct 3, 2008, 11:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 11:25 AM PDT (18:25 UTC)
In effect from
Oct 3, 2008, 11:00 PM PDT
Expired
Oct 4, 2008, 1:04 PM PDT
In force
14 hr
Issued by
NWS Reno, NV

County Mono County, CA

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 031825
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1125 AM PDT FRI OCT 3 2008

...EARLY SEASON STORM TO BRING STRONG WINDS AND HIGH ELEVATION
SNOWFALL...

.A STRONG PACIFIC STORM SYSTEM WILL PUSH ACROSS NORTHERN AND
CENTRAL CALIFORNIA TONIGHT AND SATURDAY. WINDS WILL INCREASE THIS
AFTERNOON AHEAD OF THE SYSTEM AND BECOME STRONGER OVERNIGHT. RAIN
WILL MOVE INTO THE SIERRA THIS EVENING WITH SNOW ON THE HIGHEST
MOUNTAIN PEAKS. SNOW LEVELS WILL FALL SATURDAY MORNING WITH A
PERIOD OF HEAVY SNOWFALL AT THE HIGHER ELEVATIONS.

CAZ073-041200-
/O.UPG.KREV.WS.A.0011.081004T0600Z-081005T0600Z/
/O.NEW.KREV.WS.W.0007.081004T0600Z-081005T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1125 AM PDT FRI OCT 3 2008

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
PDT SATURDAY FOR AREAS ABOVE 8000 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS AND SIGNIFICANT SNOWFALL ARE EXPECTED IN THE HIGHER
ELEVATIONS OF MONO COUNTY LATE TONIGHT AND SATURDAY. SOUTHWEST
WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS WITH SPEEDS OF 20
TO 40 MPH AND GUSTS UP TO 60 MPH BY THIS EVENING. GUSTS TO 90 MPH
ARE POSSIBLE OVER THE SIERRA RIDGES TONIGHT AND SATURDAY. ELEVATIONS
BELOW 8000 FEET WILL SEE WINDS GUSTING UP TO 50 MPH LATE TONIGHT
AND INTO SATURDAY MORNING.

SNOW LEVELS STARTING NEAR 10000 FEET TONIGHT WILL DROP TO AROUND
8000 FEET BY LATE SATURDAY AFTERNOON. SNOWFALL TOTALS ABOVE
9000 FEET COULD BE AS HIGH AS 12 INCHES. ACCUMULATIONS BETWEEN
8000 FEET AND 9000 FEET COULD REACH 4 TO 6 INCHES...WITH LOCATIONS
BELOW 8000 FEET RECEIVING MAINLY RAIN.

SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL LIKELY CREATE
DANGEROUS CONDITIONS IN THE BACK COUNTRY OF THE HIGH SIERRA.
CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER STORMS...SLOW
DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY TIRE CHAINS...
FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN
EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SITUATION.

$$

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS45 KREV 040444
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
944 PM PDT FRI OCT 3 2008

...EARLY SEASON STORM TO BRING STRONG WINDS AND HIGH ELEVATION
SNOWFALL...

.A STRONG PACIFIC STORM SYSTEM WILL PUSH ACROSS NORTHERN AND
CENTRAL CALIFORNIA TONIGHT AND SATURDAY. WINDS WILL INCREASE
OVERNIGHT AHEAD OF THE SYSTEM...AS RAIN MOVES INTO THE SIERRA WITH
SNOW ON THE HIGHEST MOUNTAIN PEAKS. SNOW LEVELS WILL FALL EARLY 
SATURDAY MORNING WITH A PERIOD OF HEAVY SNOWFALL AT THE HIGHER
ELEVATIONS.

CAZ073-041300-
/O.CON.KREV.WS.W.0007.081004T0600Z-081005T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
944 PM PDT FRI OCT 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SATURDAY.

STRONG WINDS AND SIGNIFICANT SNOWFALL ARE EXPECTED IN THE HIGHER
ELEVATIONS OF MONO COUNTY TONIGHT AND SATURDAY. SOUTHWEST WINDS
WILL INCREASE OVER THE HIGHER ELEVATIONS WITH SPEEDS OF 20 TO 40
MPH AND GUSTS UP TO 60 MPH. GUSTS TO 90 MPH ARE EXPECTED OVER THE
SIERRA RIDGES TONIGHT AND SATURDAY. ELEVATIONS BELOW 8000 FEET
WILL SEE WINDS GUSTING UP TO 50 MPH LATE TONIGHT AND INTO SATURDAY
MORNING.

SNOW LEVELS STARTING NEAR 9000 FEET TONIGHT WILL DROP TO AROUND
8000 FEET BY LATE SATURDAY AFTERNOON. SNOWFALL TOTALS ABOVE 9000
FEET COULD BE AS HIGH AS 12 TO 15 INCHES. ACCUMULATIONS BETWEEN
8000 FEET AND 9000 FEET COULD REACH 4 TO 6 INCHES...WITH LOCATIONS
BELOW 8000 FEET RECEIVING MAINLY RAIN.

SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL CREATE
DANGEROUS NEAR BLIZZARD CONDITIONS IN THE BACK COUNTRY OF THE
HIGH SIERRA. CONDITIONS CAN DETERIORATE RAPIDLY DURING WINTER
STORMS...SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. CARRY
TIRE CHAINS...FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR
CAR IN CASE OF AN EMERGENCY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO
OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

$$
CS

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 041003
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
303 AM PDT SAT OCT 4 2008

CAZ073-041900-
/O.CON.KREV.WS.W.0007.000000T0000Z-081005T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
303 AM PDT SAT OCT 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

STRONG WINDS AND SIGNIFICANT SNOWFALL ARE EXPECTED IN THE HIGHER
ELEVATIONS OF MONO COUNTY TODAY. SOUTHWEST WINDS WILL INCREASE OVER
THE HIGHER ELEVATIONS WITH SPEEDS OF 20 TO 40 MPH AND GUSTS UP TO
60 MPH. GUSTS TO 95 MPH ARE EXPECTED AT THE RIDGES.  

SNOW LEVELS WILL DROP TO AROUND 8000 FEET BY LATE THIS AFTERNOON.
SNOWFALL TOTALS ABOVE 9000 FEET WILL BE AROUND A FOOT WITH LOCAL
ACCUMULATIONS UP TO 18 INCHES. ACCUMULATIONS BETWEEN 8000 FEET
AND 9000 FEET COULD REACH UP TO 4 INCHES...WITH LOCATIONS BELOW
8000 FEET RECEIVING MOSTLY RAIN.

SIGNIFICANT SNOW ACCUMULATIONS AND STRONG WINDS WILL CREATE DANGEROUS
NEAR BLIZZARD CONDITIONS IN THE BACK COUNTRY OF THE HIGH SIERRA.
IF YOU ARE PLANNING TRAVEL OVER TIOGA PASS OR SONORA PASS...CHECK
THE LATEST ROAD CONDITIONS AS THESE PASSES MAY BE CLOSED TODAY.
SNOWFALL ALONG HIGHWAY 395 IS EXPECTED TO REMAIN MINIMAL AT THE
HIGHEST PASSES ALTHOUGH GUSTY WINDS AND WET ROADWAYS WILL MAKE
TRAVEL HAZARDOUS.

IN ADDITION...STRONG WINDS ARE POSSIBLE IN THE MAMMOTH LAKES AREA
THIS AFTERNOON. AS A COLD FRONT MOVES THROUGH THE AREA...WINDS ARE
EXPECTED TO TURN TO THE NORTHWEST. IF CERTAIN PARAMETERS COME
TOGETHER...THESE WINDS MAY FUNNEL DOWN INTO MAMMOTH LAKES AND INTO
LAKE CROWLEY WHERE GUSTS COULD EXCEED 60 MPH. MAKE SURE TO TIE DOWN
ANY LOOSE ITEMS AND BE PREPARED FOR THE POSSIBILITY OF SEVERAL HOURS
OF STRONG WINDS LATE THIS MORNING AND INTO THE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOG ON TO OUR WEBSITE AT
WWW.WEATHER.GOV/RENO FOR UPDATES ON THIS WINTER STORM.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 041633
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
933 AM PDT SAT OCT 4 2008

CAZ073-050000-
/O.CON.KREV.WS.W.0007.000000T0000Z-081005T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
933 AM PDT SAT OCT 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 8000 FEET...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON ABOVE 8000 FEET. 

STRONG WINDS AND ADDITIONAL SNOWFALL ARE EXPECTED IN THE HIGHER
ELEVATIONS OF MONO COUNTY TODAY. SOUTHWEST WINDS OF 20 TO 40 MPH
WITH GUSTS TO NEAR 60 MPH ARE LIKELY OVER THE HIGHER ELEVATIONS
THROUGH LATE THIS AFTERNOON. GUSTS TO 95 MPH ARE EXPECTED AT THE
RIDGES.

SNOW LEVELS WILL DROP TO AROUND 8000 FEET BY LATE THIS AFTERNOON.
ADDITIONAL SNOWFALL TOTALS ABOVE 9000 FEET WILL BE UP TO 6 INCHES. 
ACCUMULATIONS BETWEEN 8000 FEET AND 9000 FEET COULD REACH UP TO 4
INCHES...WITH LOCATIONS BELOW 8000 FEET RECEIVING MOSTLY RAIN.

ADDITIONAL SNOW ACCUMULATIONS AND STRONG WINDS WILL CREATE
BRIEF PERIODS OF NEAR BLIZZARD CONDITIONS IN THE BACK COUNTRY OF
THE HIGH SIERRA. IF YOU ARE PLANNING TRAVEL OVER TIOGA PASS OR
SONORA PASS...CHECK THE LATEST ROAD CONDITIONS AS THESE PASSES MAY
BE CLOSED TODAY. 

IN ADDITION...STRONG WINDS ARE POSSIBLE IN THE MAMMOTH LAKES AREA
THIS AFTERNOON. AS A COLD FRONT MOVES THROUGH THE AREA...WINDS
ARE EXPECTED TO TURN TO THE NORTHWEST. THESE GUSTY WINDS MAY
FUNNEL DOWN INTO MAMMOTH LAKES AND INTO LAKE CROWLEY WHERE GUSTS
COULD EXCEED 60 MPH. MAKE SURE TO TIE DOWN ANY LOOSE ITEMS AND BE
PREPARED FOR THE POSSIBILITY OF SEVERAL HOURS OF STRONG WINDS LATE
THIS MORNING AND INTO THE AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO OR LOG ON TO OUR WEBSITE AT
WWW.WEATHER.GOV/RENO FOR UPDATES ON THIS WINTER STORM.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 042004
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
104 PM PDT SAT OCT 4 2008

CAZ073-042115-
/O.CAN.KREV.WS.W.0007.000000T0000Z-081005T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
104 PM PDT SAT OCT 4 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WINTER
STORM WARNING. 

GUSTY WINDS WILL CONTINUE ACROSS MONO COUNTY THROUGH THE EARLY
EVENING BUT PRECIPITATION IN THE HIGHER ELEVATIONS HAS TAPERED TO
SCATTERED SHOWERS. WITH NO ADDITIONAL SNOW ACCUMULATION EXPECTED
ABOVE 8000 FEET THE WARNING WILL BE CANCELLED.

WEST TO NORTHWEST WINDS AT 15 TO 25 MPH WITH OCCASIONAL GUSTS UP
TO 45 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. THE
STRONGEST WINDS WILL LIKELY CONTINUE IN THE AREA OF MAMMOTH LAKES
WHERE LOCALLY GUSTS COULD EXCEED 50 MPH INTO THE EARLY EVENING.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Oct 3, 2:47 AM PDT, 8 hours 38 minutes earlier.

Area forecast discussion, Oct 3, 2:47 AM PDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
247 AM PDT FRI OCT 3 2008

.SHORT TERM...
STILL ON TRACK FOR SIGNIFICANT CHANGE IN THE WEATHER OVER THE NEXT
48 HOURS HOWEVER THERE IS STILL SOME UNCERTAINTY. LATEST SATELLITE
IMAGERY SHOWS VERY MOIST PLUME OF MOISTURE AIMING FOR THE WEST
COAST DRIVEN BY AN UNSEASONABLY STRONG UPPER JET STREAK. THE UPPER
FORCING CURRENTLY IS RATHER DISORGANIZED HOWEVER THE PATTERN
SHOULD QUICKLY AMPLIFY OVER THE NEXT 12 HOURS. LATEST MODEL RUNS
HAVE BEEN WEAKER WITH THE LOW AND IN TURN HAVE BEEN GENERATING
LOWER QPF AMOUNTS. THE GFS HAS BEEN THE MAIN OUTLIER REGARDING
THIS SO WILL CONTINUE WITH THE GOING FORECAST AND DISREGARD IT FOR
NOW...HOWEVER IT DOES INTRODUCE SOME UNCERTAINTY.

THE MOIST FLOW WILL KEEP CLOUDS AND VIRGA OVER THE NRN HALF OF THE
CWA THROUGHOUT THE DAY WITH SOME LIGHT SHOWERS OVER THE NRN
SIERRA. AS THE LOW DEEPENS AND SHIFTS TO THE PACNW COASTLINE THIS
AFTERNOON A HEALTHY BAND OF PRECIP TRACKS ACROSS NRN CALIFORNIA
AND INTO THE NRN SIERRA. WITH THE VERY MOIST AIRMASS AND
OVERRUNNING TYPE PRECIP THINKING THAT THE INITIAL BAND OF RAIN WILL
SPILL RIGHT OVER THE SIERRA WITH LIMITED SHADOWING. THE MODERATE
RAIN SHOULD REACH THE LAKE TAHOE BASIN AROUND 4 PM WITH LIGHT RAIN
IN THE RENO AREA SHORTLY AFTER. MODERATE PRECIP WILL CONTINUE IN
THE SIERRA OVERNIGHT AND INTO SATURDAY SO BUMPED POPS UP TO 100
PERCENT DURING THIS TIME.

ONE OF THE MAIN FORECAST CHALLENGES IS THE AMOUNT OF SHADOWING
THAT OCCURS IN THE LEESIDE LOCATIONS ALLOWING FOR THE STRONG
WINDS ALOFT TO MIX DOWN TO THE SURFACE. AS MENTIONED EARLIER THE
INITIAL RAIN BAND SHOULD COME OVER THE SIERRA WITH LITTLE
RESISTANCE...HOWEVER THERE LOOKS TO BE INCREASED SHADOWING DURING
THE EVENING. H7 WINDS DURING THIS TIME ARE 40-50 KTS SO ANY
CLEARING COULD ALLOW THESE WINDS TO DUCT TO THE SURFACE AND
BRING WINDY CONDITIONS. DO NOT EXPECT WINDS TO GUST IN THE
WARNING RANGE AND WAS HIGHLY CONSIDERING A WIND ADVISORY...HOWEVER
THERE ARE TOO MANY INDICATORS THAT THE WIND WILL NOT BE THAT STRONG
OR WIDESPREAD. WILL WORD THE ZONES WITH GUSTS UP TO 50 MPH AND LET
THE DAY SHIFT LOOK AT THE 12Z MODELS TO MAKE A FINAL DECISION.

REGARDING PRECIP IN THE SIERRA...SNOW LEVELS WILL REMAIN QUITE
HIGH WITH LATEST THINKING THAT THE COLD AIR WILL TAKE A LITTLE
LONGER TO REACH THE AREA THAN PREVIOUSLY THOUGHT. WITH H7 TEMPS
ABOVE FREEZING AND NEARLY ISOTHERMAL TEMP PROFILE ABOVE THAT...IT
WILL BE HARD PRESSED TO GET ANY SNOW BELOW 9000 FEET UNTIL AT
LEAST SUNRISE SATURDAY. SNOW LEVELS DROP RATHER QUICKLY SATURDAY
MORNING AS THE COLD POOL ALOFT REACHES THE AREA. SNOW IS POSSIBLE
DOWN TO 8000 FEET BY MIDDAY AND POSSIBLY AS LOW AS 7000 FEET BY
SATURDAY EVENING. PRECIP FORCING QUICKLY FALLS APART DURING THIS
TIMEFRAME SO ACCUMULATING SNOW BELOW 9000 FEET WILL BE A
CHALLENGE. THE BEST CHANCES FOR SNOW ACCUMULATIONS WILL BE OVER
THE HIGH SIERRA OF MONO COUNTY...HOWEVER QPF AMOUNTS THAT FAR
SOUTH ARE MARGINAL. EITHER WAY THERE WILL BE PERIODS OF BLIZZARD-
LIKE CONDITIONS WITH STRONG WINDS AND BLOWING SNOW. WILL CONTINUE
WITH THE WINTER STORM WATCH AND LET THE DAY SHIFT MAKE A DECISION
BASED ON THE 12Z MODEL DATA.

ANY LINGERING SHOWERS QUICKLY DISSIPATE SATURDAY NIGHT WITH A COLD
POST-FRONTAL FLOW BRINGING THE FIRST SIGNIFICANT FREEZE OF THE
SEASON. STRONG NORTH TO NORTHEAST WINDS CONTINUE OVER THE SIERRA
RIDGES SUNDAY AS THE SURFACE HIGH BUILDS INTO THE INTERMOUNTAIN
WEST. THE COLDEST NIGHT WILL LIKELY BE SUNDAY NIGHT WITH CLEAR
SKIES AND GOOD RADIATIONAL COOLING ALLOWING FOR WIDESPREAD
FREEZING TEMPERATURES. JORDAN

.LONG TERM /MONDAY THROUGH THURSDAY/...
DETERMINISTIC RUNS THIS MORNING WERE IN BEST AGREEMENT EARLY IN
PERIOD WITH TROUGH CONTINUING TO PUSH EAST OF AREA AND ALLOWING
RIDGE TO BUILD INTO CALIFORNIA/NEVADA MONDAY AND TUESDAY. WHILE
THERE IS NOT VERY GOOD AGREEMENT AMONG ENSEMBLE MEMBERS AND MODEL
SPREAD IS HIGHER BEYOND TUESDAY...DETERMINISTIC RUNS SEEM TO POINT
TO TROUGH PASSAGE LATE IN PERIOD WITH SOME DIFFERENCES IN TIMING.
THE FLOW IS RELATIVELY FLAT AND DOES NOT INDICATE ANY WET WEATHER
FOR OUR AREA IN ASSOCIATION WITH THIS TROUGH.

TEMPERATURES WILL ONLY SLOWLY WARM MONDAY UNDER LIGHT FLOW AND
VALLEY INVERSIONS. TEMPERATURES SHOULD THEN WARM MORE NOTICEABLY
TUESDAY AND ESPECIALLY WEDNESDAY AS TROUGH APPROACHES AND WINDS HELP
MIX THINGS UP BETTER. A SLIGHT COOLING IS EXPECTED BEHIND TROUGH
ALTHOUGH NOTHING DRASTIC. SOME GFS ENSEMBLES AND THE DETERMINISTIC
ECMWF SHOW FURTHER DIGGING OF TROUGH TOWARD NEXT WEEKEND ALTHOUGH
THE INCREASE IN ENSEMBLE SPREAD LEADS TO VERY LOW CONFIDENCE.
HOHMANN
&&

.AVIATION...
INCREASING RIDGE WINDS TODAY WILL MIX DOWN TO TAF SITES IN THE
AFTERNOON AND PERSIST TONIGHT INTO SATURDAY. STRONGEST WINDS WILL
OCCUR IN ADVANCE OF FRONT AROUND 12Z SATURDAY WITH GUSTS TO 40KT
POSSIBLE...ESPECIALLY TO LEE OF SIERRA AT KRNO. SOME BLOWING DUST IS
POSSIBLE OVER THE BASIN AND RANGE AROUND KLOL/KNFL THIS AFTERNOON
AND EVENING. OTHERWISE EXPECT SHOWERS TO OVERSPREAD THE AREA IN THE
AFTERNOON WITH THE MORE PERSISTENT RAINFALL AT KTVL/KTRK WHERE RAIN
WILL BE MODERATE TO HEAVY AT TIMES 09Z-18Z SATURDAY AND CIGS WILL
LOWER TO MVFR...OBSCURING MOUNTAINS. HOHMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM PDT SATURDAY
     FOR NVZ004.

     LAKE WIND ADVISORY UNTIL 7 PM PDT SATURDAY FOR NVZ002.

CA...WINTER STORM WATCH FROM THIS EVENING THROUGH SATURDAY EVENING
     FOR CAZ073.

     LAKE WIND ADVISORY UNTIL 7 PM PDT SATURDAY FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

Nearby

Winter Storm Warnings in California, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.